To read the full version of this content please select one of the options below:

Fiscal and monetary multipliers under imperfect competition

Demetrius C. Yannelis (Department of Economics, University of Piraeus, Piraeus, Greece)

International Journal of Social Economics

ISSN: 0306-8293

Article publication date: 1 August 2004

Abstract

A simple IS‐LM model under imperfect competition and increasing returns is examined. It is shown that when firms maximize profits the values of the fiscal and monetary policy multipliers are smaller than their respective ones under perfect competition. If firms follow a cost‐plus pricing rule, then the values of the multipliers increase but they are still less than their corresponding ones under perfect competition. In both cases the values of the multipliers approach those in the standard IS‐LM model as the mark‐up factor tends to infinity.

Keywords

Citation

Yannelis, D.C. (2004), "Fiscal and monetary multipliers under imperfect competition", International Journal of Social Economics, Vol. 31 No. 8, pp. 767-772. https://doi.org/10.1108/03068290410546020

Publisher

:

Emerald Group Publishing Limited

Copyright © 2004, Emerald Group Publishing Limited